Stochastic optimal hedge ratio: theory and evidence
The minimum variance hedge ratio is widely used by investors to immunize against the price risk. This hedge ratio is usually assumed to be constant across time by practitioners, which might be a too restrictive assumption because the Optimal Hedge Ratio (OHR) might vary across time. In this article we put forward a proposition that a stochastic OHR performs differently than an OHR with constant structure even in the situations in which the mean value of the stochastic OHR is equal to the constant OHR. A mathematical proof is provided for this proposition combined with some simulation results and an application to the US stock market during 1999--2009 using weekly data.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 19 (2012)
Issue (Month): 8 (May)
|Contact details of provider:|| Web page: http://www.tandfonline.com/RAEL20|
|Order Information:||Web: http://www.tandfonline.com/pricing/journal/RAEL20|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kroner, Kenneth F. & Sultan, Jahangir, 1993. "Time-Varying Distributions and Dynamic Hedging with Foreign Currency Futures," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 28(04), pages 535-551, December.
- Cecchetti, Stephen G & Cumby, Robert E & Figlewski, Stephen, 1988.
"Estimation of the Optimal Futures Hedge,"
The Review of Economics and Statistics,
MIT Press, vol. 70(4), pages 623-30, November.
- Baillie, Richard T & Myers, Robert J, 1991. "Bivariate GARCH Estimation of the Optimal Commodity Futures Hedge," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 6(2), pages 109-124, April-Jun.
- Myers, Robert J. & Thompson, Stanley R., 1988. "Generalized Optimal Hedge Ratio Estimation," Staff Papers 200967, Michigan State University, Department of Agricultural, Food, and Resource Economics.
- Tae H. Park & Lorne N. Switzer, 1995. "Bivariate GARCH estimation of the optimal hedge ratios for stock index futures: A note," Journal of Futures Markets, John Wiley & Sons, Ltd., vol. 15(1), pages 61-67, 02.
When requesting a correction, please mention this item's handle: RePEc:taf:apeclt:v:19:y:2012:i:8:p:699-703. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.